Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 30, 2015, 12:49 PM CDT for Mississippi County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 12:49 PM CDT (17:49 UTC)
- Expired
- May 30, 2015, 1:04 PM CDT
- In force
- 15 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:50 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, May 30, 6:50 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 650 AM CDT SAT MAY 30 2015 .UPDATE... ISSUED AT 650 AM CDT SAT MAY 30 2015 THE AVIATION SECTION HAS BEEN UPDATED FOR THE 12Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) ISSUED AT 324 AM CDT SAT MAY 30 2015 A WELL-DEVELOPED MCV OVER CENTRAL ARKANSAS AND ASSOCIATED SURFACE LOW OVER NORTH CENTRAL ARKANSAS AS OF 08Z ARE FORECAST BY ALL AVAILABLE GUIDANCE TO LIFT NORTHEAST ACROSS OUR AREA TODAY. THEY SHOULD REACH SOUTHEAST MISSOURI BY MIDDAY AND THEN MOVE ACROSS THE REMAINDER OF THE REGION THROUGH SUNSET. LATEST RADAR TRENDS INDICATE THAT SCATTERED SHOWERS WILL LIFT NORTH OF OUR SOUTHEAST MISSOURI COUNTIES BY 09Z AND MOST...IF NOT ALL...OF THE AREA SHOULD BE DRY AT SUNRISE. THE LATEST HRRR AND THE 00Z NMM AND ARW WRF RUNS DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY MIDDAY...AND MAINTAIN GOOD COVERAGE OF CONVECTION THROUGH THE AFTERNOON...BEFORE COMING TO AN END FROM SOUTHWEST TO NORTHEAST THIS EVENING. LIKELY TO CATEGORICAL POPS SEEM LIKE THE WAY TO GO. NOT SURE HOW MUCH HEATING WE WILL BE ABLE TO MUSTER WITH LOTS OF CLOUDS EXPECTED THROUGH THE DAY...BUT CANNOT RULE OUT A STRAY STRONG STORM WITH DAMAGING WINDS. ORGANIZED SEVERE WEATHER SEEMS UNLIKELY TODAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. SOUTH WINDS WILL PICK UP ACROSS THE AREA THIS MORNING...AND MAY PUSH LAKE WIND ADVISORY CRITERIA OVER MUCH OF THE REGION. HOWEVER...WILL NOT BE ISSUING AN ADVISORY AT THIS TIME...MAINLY DUE TO THE EXPECTED COVERAGE OF CONVECTION. IN THE WAKE OF THE SURFACE LOW...SURFACE HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE AREA LATE TONIGHT AND SUNDAY. REALLY NOT SEEING MUCH IN THE WAY OF QPF FROM THE 00Z MODELS ON SUNDAY...BUT WITH THE LARGER-SCALE MID/UPPER-LEVEL TROUGH MOVING THROUGH THE REGION...CANNOT RULE OUT AN ISOLATED SHOWER OR STORM OVER THE SOUTHEAST HALF OF THE REGION. THE FORECAST IS DRY FROM SUNDAY NIGHT THROUGH MONDAY NIGHT AS COOL...DRY SURFACE HIGH PRESSURE DOMINATES THE REGION. TEMPERATURES TODAY THROUGH SUNDAY WILL BE HIGHLY DEPENDENT ON CLOUDS AND CONVECTION. THE CONSENSUS OF GUIDANCE IS TRENDING COOLER...AND WAS FOLLOWED PRETTY CLOSELY THROUGH THE ENTIRE SHORT TERM PERIOD .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 324 AM CDT SAT MAY 30 2015 WHAT A DIFFERENCE 24 HRS MAKES. THOUGH THERE WERE HINTS PREVIOUSLY THAT IT MIGHT HAPPEN...THE MED RANGE MODELS HAVE NOW TRENDED MUCH DRIER IN THE EXTENDED PERIOD...ESPECIALLY IN THE FIRST HALF. THE PREVIOUSLY SUGGESTED RIDGING ALOFT OVER THE PAH FORECAST AREA APPEARS TO HAVE MORE DOMINANCE NOW AS A DOME OF SFC HIGH PRESSURE SLOWLY FILTERS INTO THE AREA INITIALLY. AS A WRN CONUS TROF PERSISTS IN VARYING DEGREES ACCORDING TO DIFFERENT MODEL SOLUTIONS...SOME VERSION OF MID LEVEL RIDGING SHOULD PREVAIL OVER OUR REGION THROUGHOUT THE EXTENDED PERIOD...WITH THE NRN STREAM REMAINING ACTIVE. LATER IN THE PERIOD...A WEAKNESS IN THE ERN CONUS RIDGE APPEARED TO BE FAR AWAY ENOUGH FROM THE PAH FORECAST AREA (THE ATLANTIC COAST) AS TO NOT HAVE A DIRECT INFLUENCE ON OUR WEATHER. THE FLOW ALOFT OVER US WILL BE WEAK. BY THU...LOW LEVEL WINDS SHOULD PICK UP MORE OF A SRLY COMPONENT OVER OUR REGION...AND THEREFORE DEEPER MOISTURE SHOULD BE MADE AVAILABLE. THIS COMBINED WITH INCREASED INSTABILITY MAY YIELD THE DEVELOPMENT OF ISOLD TSTMS IN THE SOUTH BY AFTERNOON. THE DIURNALLY- DRIVEN CONVECTION SHOULD DISAPPEAR THU NIGHT..THEN RETURN FOR FRI WITH SOMEWHAT BETTER COVERAGE. IN THE SOMEWHAT DRIER AIR MID WEEK...AFTERNOON TEMPS ARE EXPECTED TO STILL REACH ABOUT 80 TUE...CLIMBING INTO THE LOWER TO MIDDLE 80S WITH HIGHER HUMIDITY FOR THE REST OF THE PERIOD...DEPENDING ON CLOUD COVER. LOWS ARE EXPECTED TO RISE FROM ABOUT 60 INITIALLY TO ABOUT 65. && .AVIATION... ISSUED AT 650 AM CDT SAT MAY 30 2015 A MID/UPPER-LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS THE REGION TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF IT THIS AFTERNOON THROUGH EARLY THIS EVENING. CONFIDENCE IS HIGH ENOUGH TO WARRANT A TS MENTION IN TEMPO GROUPS AT ALL SITES. THERE COULD EASILY BE MORE THAN ONE STORM AT LEAST IN THE VICINITY OF EACH TERMINAL. WINDS WILL BE QUITE GUSTY THROUGH THE DAY AND EVEN THE EVENING IN THE NORTHEAST. WINDS WILL VEER THROUGH THE PERIOD...AS A SURFACE LOW PASSES BY TO THE NORTH OF ALL SITES...AND SURFACE HIGH PRESSURE EVENTUALLY BUILDS IN. CEILINGS WILL DROP FROM MVFR BEHIND THE CONVECTION TO IFR...IF NOT LIFR...OVERNIGHT. TRIED TO ACCOUNT FOR THESE GENERAL TRENDS IN CONVECTION...WINDS AND CEILINGS...BUT EXACT TIMING MAY VARY AT EACH SITE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM...DB AVIATION...DRS
Hazardous weather outlook, May 30, 3:39 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 AM CDT SAT MAY 30 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 339 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BY LATE MORNING AND CONTINUE THROUGH THE EARLY EVENING. A STRAY STORM MAY PULSE UP TO PRODUCE VERY ISOLATED DAMAGING WINDS...BUT THE PRIMARY CONCERNS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHWEST INDIANA AND WEST KENTUCKY SUNDAY. LIGHTNING WILL BE THE PRIMARY CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Special weather statement, May 30, 12:41 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT SAT MAY 30 2015
ILZ092-KYZ001>004-MOZ111-112-114-301830-
ALEXANDER IL-FULTON KY-HICKMAN KY-CARLISLE KY-BALLARD KY-
NEW MADRID MO-SCOTT MO-MISSISSIPPI MO-
1241 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALEXANDER...
SOUTHWESTERN BALLARD...WESTERN CARLISLE...HICKMAN...FULTON...
MISSISSIPPI...SOUTHEASTERN SCOTT AND EAST CENTRAL NEW MADRID COUNTIES
UNTIL 130 PM CDT...
AT 1240 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR PINHOOK...CLOSE TO EAST PRAIRIE...MOVING NORTHEAST AT 30 MPH.
THEY WERE PART OF A BROADER CLUSTER EXTENDING FROM JUST SOUTH OF
CAPE GIRARDEAU TO NEAR THE TENNESSEE AND ARKANSAS BORDER. SOME OF
THESE STORMS PRODUCED GUSTY WINDS TO 55 MPH AS THEY PASSED THROUGH
TIPTONVILLE EARLIER.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STRONGER
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...EAST PRAIRIE...CAIRO...FULTON...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...BERTRAND...WYATT...ANNISTON...PINHOOK...
DORENA...CAYCE...ARLINGTON...COLUMBUS...DIEHLSTADT...WILSON CITY AND
BOUNDURANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 8946 3708 8910 3650 8886 3651 8932
3650 8941
TIME...MOT...LOC 1740Z 235DEG 27KT 3670 8932The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:41 PM CDT | Special Weather Statement | PAH | Fulton, Hickman | 49 min |
| May 30, 1:16 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 5 more | 59 min |
| May 30, 2:05 PM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Crittenden, Graves, Livingston, Lyon and 3 more | 40 min |
| May 30, 3:28 PM CDT | Special Weather Statement | PAH | Union | 47 min |
| May 30, 3:40 PM CDT | Special Weather Statement | PAH | Caldwell, Henderson, Hopkins, Webster | 65 min |
| May 30, 3:50 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 25 min |
| May 30, 4:33 PM CDT | Special Weather Statement | PAH | Daviess | 42 min |
| May 30, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 28 min |
| May 30, 5:41 PM CDT | Special Weather Statement | PAH | Muhlenberg | 19 min |
| May 29, 9:37 PM CDT | Special Weather Statement | PAH | Perry | 53 min |
| May 30, 11:28 AM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 9 days |
| May 30, 4:09 PM CDT | Special Weather Statement | PAH | Wabash | 66 min |
| May 30, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 28 min |
| May 30, 4:50 PM CDT | Special Weather Statement | PAH | Wabash | 10 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.